MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; AFFINITY METZENBAUM SCISSORS

STERIS CORPORATION V. MUELLER; AFFINITY METZENBAUM SCISSORS
Model Number MA1601
Medical Device Problem Codes Mechanical Problem (1384); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affinity metzenbaum scissors subject of the reported event were requested to be sent back for evaluation.Investigation of the reported event is currently in progress.A follow-up report will be submitted when additional information becomes available.Udi related data clarification - the lot/serial number is unknown, therefore, the applicable production identifiers were not included in the mdr.
 
Event or Problem Description
The user facility reported that during a patient procedure their affinity metzenbaum scissors "broke" subsequently causing the screw to fall into the patient.The screw was immediately retrieved.An x-ray was taken as a precaution which confirmed no instrument pieces were present.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The affinity t/c metzenbaum scissors subject of the reported event were returned for evaluation.Evaluation results determined that a hairline crack was present which may have been a contributing factor of the scissors breaking during use and the screw falling from its housing.The cause of the crack could not be determined.A complaint review was performed and confirmed the event to be isolated for the subject lot.The device history record was reviewed and confirmed the lot was manufactured to specifications; no abnormalities were noted.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
AFFINITY METZENBAUM SCISSORS
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key20624901
Report Number1527821-2024-00018
Device Sequence Number12645897
Product Code LRW
UDI-Device Identifier10885403056413
UDI-Public(01)10885403056413(10)D21XQS
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA1601
Device Catalogue NumberMA1601
Device Lot Number(10)D21XQS
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown